MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER
Catalog Number 1012403-20A
Medical Device Problem Codes Inflation Problem (1310); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Exemption number: e2019001.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-tortuous, non-calcified, proximal peroneal lesion.The device was reported to be used off label.The 2.0x20mm otw mini trek ii balloon dilatation catheter (bdc) was advanced to the target lesion but the balloon would not inflate at all.A new unspecified device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Device analysis noted a tear of the inner member in the hub.
 
Additional Manufacturer Narrative
Visual, functional and sem inspections/analysis were performed on the returned device which identified a tear in the inner member of the hub.The reported inflation issue was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It should be noted the coronary dilatation catheters (cdc), mini trek ii over the wire (otw), global, instructions for use (ifu) states: the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only) and balloon dilatation of de novo chronic total coronary occlusions (cto).The investigation determined the reported inflation issue appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
MINI TREK RX OTW LIMITED INDICATION
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9158482
Report Number2024168-2019-12374
Device Sequence Number2430288
Product Code LOX
UDI-Device Identifier08717648180897
UDI-Public08717648180897
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number1012403-20A
Device Lot Number90219G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR